MDJunction - People Helping People
 
Ask a Question
02/21/2011 02:35 PM

Saphris causing depression?

krushul
krushul  
Posts: 48
Member

I've been in a mixed episode for over 6 weeks now. My everyday meds are Lithium, Lamictal & Geodon. When the episode hit, I was put back on Seroquel because that is what has stopped them in their tracks before. I was hesitant because I had previously gained 50 pounds on it, but i took it anyway, 400 mgs for 2 weeks.

I was mainly experiencing extreme anger & irritability with a small bit of depression. My boyfriend says I'm being hostile, aggressive & nasty. Nice, huh? I guess the Seroquel might've helped the depression a bit because I stopped feeling those symptoms. All the rest was still there & I was gaining weight so I said I wanted off it.

We were gonna try Tegretol next until I realized it would interfere with my birth control. Running out of options we decided to put me back on Abilify which I had been on before. Notes said it was stopped because of weight gain, but I was also taking Seroquel at the time. Tried 20 mgs of Abilify for a week & all the manic symptoms got way worse. She took me off that immediately & gave me 1mg Ativan twice daily..

Now I'm trying Saphris, 10 mgs. Thank goodness for black cherry flavor! It's not helping any of the mania & now I'm crying all over the place, literally...at home, in the car, in walmart! Does anyone know about Saphris causing depression? I want to keep hope that I'm just not on a high enough dose or I haven't been taking it long enough (tonight will be dose 5) for it to be working, but I have a bad feeling. I think I've pretty much run out of med options. I have a week until I see my pdoc, but my boyfriend wants me to call her tomorrow. I don't know what to do. Thanks for reading & for any insight you may give.

Reply

02/21/2011 02:47 PM
sarahtroy
sarahtroy  
Posts: 14312
Group Leader
I'm an Advocate

Yes, I took Saphris 10mgs. for about 3wks. and it triggered the onset of the blackest depression and CRYING SPELLS (and I am NOT a cryer).

02/21/2011 03:19 PM
YorkieLove
YorkieLove  
Posts: 7033
VIP Member
I'm an Advocate

Could it also be the down that follows the high. How long before the Saphris hits therapeutic levels?

02/21/2011 03:46 PM
amandafeher25
amandafeher25  
Posts: 599
Senior Member
I'm an Advocate

Yup. Same thing. I took Saphris for like a month and was a mess. Crying, total depression, not to mention it tasted like crap! Glad to hear they finally flavored it!

Good luck

Amanda


02/21/2011 04:01 PM
Eric17
Eric17  
Posts: 370
Member

Hi:

I just saw my doc this morning and we are discontinuing Saphris due to side effects. I have been experiencing weight gain, loss of sex drive, and bladder control issues at 10mg. I am starting Lithium in a few days and can't wait.

Saphris didn't do anything for my depression although, given everything that's happened in my life recently, I'm not sure anything would have lifted me much...

I hope this gs work out for you... Good luck and take care.

Eric


02/21/2011 05:45 PM
ApRiLGeTsAngry77

I am confused because I thought that medication was an AD that is suppose to releive depression. Like someone above said, could your low mood now be the crash you are experiencing from being manic? If it were me, I would call your doctor tomorrow and explain to him your symptoms. No use crying over anytihng and everything when you can call your doc and have something tweaked. Good luck!

02/21/2011 06:16 PM
Joy75
Joy75  
Posts: 16593
Group Leader
I'm an Advocate

I would definitely call your psychiatrist tomorrow. You shouldn't be crying and becoming depressed like this. There are so many medications out there to try that I'm sure you will find something that will work for you. I don't know much about Saphris, but I think it's an anti-psychotic and would take care of the mania. I'm thinking you would probably need to be on an antidepressant with it. I'm no doctor though. I hope you call in to your doctor tomorrow and get some relief. I'm sorry you are feeling so depressed. I hope you can get something that will work for you. We are here for you. Let us know how it goes. We care about you.

02/22/2011 10:53 AM
krushul
krushul  
Posts: 48
Member

I spoke with my doctor today & she thinks I'm just not on a high enough dose. All my doses have always been high. I used to be on 1100 mgs of Seroquel in addition to other meds. I thought that was enough to knock a horse out. The Saphris is helping me sleep & the mania isn't getting worse so I guess I'm going to try it awhile longer. Thanks for all your replies!

02/22/2011 11:05 AM
IDoNotKnow
IDoNotKnow  
Posts: 23917
VIP Member

I am on 20mg of Saphris too. Does Saphris come in a higher dose?

Post edited by: IDoNotKnow, at: 02/22/2011 11:05 AM


02/22/2011 11:35 AM
krushul
krushul  
Posts: 48
Member

I don't know. I'm taking 5 mg samples & will be taking three of them tonight. How do you like Saphris?
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved